Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Tallahassee, FL

February 8, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 8, 2008, 1:40 AM CST for 16 counties in Florida. It took effect at Feb 8, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 1:40 AM CST (07:40 UTC)
In effect from
Feb 8, 2008, 12:00 PM CST
Expired
Feb 8, 2008, 5:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 080740
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 AM EST FRI FEB 8 2008

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM 
EST /5 PM CST/ THIS AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND 
BIG BEND DUE TO LOW RELATIVE HUMIDITY COMBINED WITH HIGH
DISPERSION INDICES...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR ALL OF
THE FLORIDA PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LOW 
RELATIVE HUMIDITY ALONG WITH POSSIBLE HIGH DISPERSION INDICES...

.DISCUSSION...HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA OVER 
THE NEXT FEW DAYS...BRINGING DRIER AIR TO THE REGION. THIS DRY AIR 
COMBINED WITH HIGH DISPERSION INDICES WILL PRODUCE RED FLAG CONDITIONS
ACROSS NORTH FLORIDA TODAY. THE POTENTIAL FOR RED FLAG CONDITIONS
WILL CONTINUE INTO SATURDAY ACROSS NORTH FLORIDA AS THE DRY AIR
REMAINS IN PLACE AND DISPERSION INDICES ARE FORECAST TO BE ABOVE 75. 

FLZ007-009>011-013-016>019-026>029-034-082030-
/O.UPG.KTAE.FW.A.0012.080208T1800Z-080208T2300Z/
/O.NEW.KTAE.FW.W.0014.080208T1800Z-080208T2300Z/
/O.NEW.KTAE.FW.A.0013.080209T1800Z-080209T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
240 AM EST FRI FEB 8 2008 /140 AM CST FRI FEB 8 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY COMBINED WITH HIGH DISPERSION WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT SATURDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ012-014-015-082030-
/O.NEW.KTAE.FW.W.0014.080208T1800Z-080208T2300Z/
/O.NEW.KTAE.FW.A.0013.080209T1800Z-080209T2300Z/
BAY-GULF-FRANKLIN-
240 AM EST FRI FEB 8 2008 /140 AM CST FRI FEB 8 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY COMBINED WITH HIGH DISPERSION WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT SATURDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BARRY
1 follow-up statement
000 
WWUS82 KTAE 081957
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EST FRI FEB 8 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR
BAY...GULF AND FRANKLIN COUNTIES DUE TO LOW RELATIVE HUMIDITY
COMBINED WITH HIGH DISPERSION INDICES...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR ALL
OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LOW
RELATIVE HUMIDITY ALONG AND HIGH DISPERSION INDICES...

...CRITICAL RED FLAG HUMIDITIES ARE LIKELY ACROSS MOST OF THE
TRI-STATE AREA ON SUNDAY...

.DISCUSSION...HIGH PRESSURE WITH DRIER AIR WILL DOMINATE THE REGION
THROUGH THE WEEKEND. A SECONDARY COLD FRONT WILL PUSH THROUGH
SATURDAY EVENING RESULTING IN EVEN DRIER AIR FILTERING IN. THIS
DRY AIR COMBINED WITH TEMPERATURES IN THE MID TO UPPER 60S AND
HIGH DISPERSION INDICES WILL PRODUCE RED FLAG CONDITIONS ACROSS
NORTH FLORIDA AND PORTIONS OF SOUTHERN GEORGIA AND SOUTHEAST
ALABAMA ON SATURDAY AND LIKELY AGAIN ON SUNDAY.


FLZ012-014-015-090200-
/O.CAN.KTAE.FW.W.0014.000000T0000Z-080208T2300Z/
/O.CON.KTAE.FW.A.0013.080209T1800Z-080209T2300Z/
BAY-GULF-FRANKLIN-
257 PM EST FRI FEB 8 2008 /157 PM CST FRI FEB 8 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY
AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-016>019-026>029-034-090200-
/O.CON.KTAE.FW.W.0014.000000T0000Z-080208T2300Z/
/O.CON.KTAE.FW.A.0013.080209T1800Z-080209T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
257 PM EST FRI FEB 8 2008 /157 PM CST FRI FEB 8 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY
AFTERNOON.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY COMBINED WITH HIGH DISPERSION WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 8, 1:06 AM CST, 34 minutes earlier.

Area forecast discussion, Feb 8, 1:06 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 AM EST FRI FEB 8 2008

.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWED A COLD FRONT ACROSS
NORTH CENTRAL FL...EXTENDING SOUTHWESTWARD INTO THE GULF FOR SEVERAL
HUNDRED MILES. REGIONAL RADAR IMAGERY INDICATED THAT THE RAIN THAT
HAD BEEN AFFECTING AREAS AROUND CROSS CITY AND PERRY FL EARLIER
THURSDAY EVENING HAD SHIFTED SOUTH AND EAST...AS A 500 MB SHORT WAVE
TROUGH MOVES EAST OF OUR AREA. VAPOR IMAGERY SHOWED MUCH DRIER AIR
DEVELOPING OVER THE SOUTHEAST U.S. IN THE WAKE OF THIS TROUGH.

&&

.SHORT TERM...
(TODAY THROUGH SUNDAY) ALL OF THE 00 UTC NUMERICAL GUIDANCE INDICATES
THIS WILL BE A FAIR WEATHER FORECAST...AS ANY SHORT WAVES EMBEDDED
IN THE ZONAL MID TROPOSPHERIC FLOW OVER THE CONUS WILL BE STARVED
FOR DEEP LAYER MOISTURE. OUR AREA WILL BE UNDER THE INFLUENCE OF
AN AREA OF HIGH PRESSURE AT THE SURFACE. WITH NO SIGNIFICANT
FRONTAL PASSAGES FORECAST DURING THE PERIOD...TEMPERATURES WILL BE
NEAR AVERAGE.

.LONG TERM...
(SUNDAY NIGHT THROUGH THURSDAY) WINDS VEER FROM NORTH TO EAST AS
SURFACE HIGH PRESSURE CENTERED OVER THE MIDWEST SUNDAY NIGHT MOVES
OFF THE MID ATLANTIC STATES MONDAY NIGHT. A VIGOROUS SHORTWAVE
DROPS FROM THE CENTRAL ROCKIES MONDAY NIGHT CLOSING OFF AN UPPER
LOW OVER THE TEXAS PANHANDLE TUESDAY AFTERNOON. THIS FEATURE
CONTINUES TO INTENSIFY AS IT TRANSLATES ACROSS THE LOWER
MISSISSIPPI VALLEY...TENNESSEE VALLEY AND EAST OF THE MID ATLANTIC
STATES WEDNESDAY THROUGH THURSDAY. AT THE SURFACE...A WARM FRONT
DEVELOPS IN THE EAST CENTRAL GULF TUESDAY AND LIFTS ACROSS THE
LOCAL REGION TUESDAY NIGHT FOLLOWED BY THE COLD FRONT SWEEPING
FROM WEST TO EAST WEDNESDAY. WILL HAVE TO MONITOR FOR POSSIBLE
SEVERE WEATHER WITH THIS SYSTEM. FOR NOW WILL CONTINUE THE TREND
OF INCREASING POPS FOR THIS TIME FRAME. TEMPS WILL BE NEAR TO
ABOVE CLIMO THROUGH THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS WITH GENERALLY CLEAR SKIES AT ALL TERMINALS
THROUGH THE PERIOD.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH
THE WEEKEND.

&&

.FIRE WEATHER...
BASED ON PERSISTENCE AND MODEL FORECAST SOUNDINGS (WHICH FORECAST A
MIXED LAYER TAPPING INTO VERY DRY AIR ALOFT)...WE UNDERCUT THE
DRIEST OF THE GUIDANCE (GFS MOS) FOR TODAY AND AGAIN SATURDAY
AFTERNOON. THIS WILL LIKELY GIVE A LARGE CHUNK OF OUR FL ZONES RED
FLAG CONDITIONS BOTH AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  69  43  71  40  67 /   0   0   0   0   0
PANAMA CITY  67  50  70  43  68 /   0   0   0   0   0
DOTHAN       66  41  67  41  66 /   0   0   0   0   0
ALBANY       66  39  68  38  66 /   0   0   0   0   0
VALDOSTA     67  43  70  39  66 /   0   0   0   0   0
CROSS CITY   70  44  73  41  69 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
     THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

AVIATION/LONG TERM...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Feb 8, 1:14 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 AM EST FRI FEB 8 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-090715-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
214 AM EST FRI FEB 8 2008 /114 AM CST FRI FEB 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
DRY CONDITIONS MAY ENHANCE THE SPREAD OF WILDFIRES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 1:40 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more25 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.